Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 15, NWS Hastings, NE

May 23, 2008Rooks County, Kansas

NWS Hastings, NE issued this tornado warning at May 23, 2008, 9:28 PM CDT for Rooks County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 9:28 PM CDT (02:28 UTC)
Expired
May 23, 2008, 10:15 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

County Rooks County, KS

The radar

The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:37 PM CDTTSTM WND GST 60Stockton, KS
May 23, 9:45 PM CDTTORNADO3 Se Plainville, KSPOWER FLASHES OBSERVED WITH POLES SNAPPED SOUTHEAST OF PLAINVILLE.
May 23, 9:50 PM CDTTSTM WND DMG1 E Plainville, KSNORTH DOORS BLOWN OFF METAL FARM BUILDING. SHINGLES BLOWN OFF SOUTHWEST PORTION OF ROOF OF A HOUSE. WOOD PLAYSET BLOWN OVER WITH PIECES BROKEN OFF AND BLOWN TO THE EAST. STRONG WINDS LASTED ABOUT 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 8:48 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
2.2
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 240228
TORGID
KSC163-240315-
/O.NEW.KGID.TO.W.0015.080524T0228Z-080524T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  ROOKS COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 1015 PM CDT

* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
  ZURICH...OR 26 MILES SOUTHEAST OF HILL CITY...MOVING NORTH AT 30
  MPH.

* THE TORNADO WILL BE NEAR...
  ZURICH BY 940 PM CDT
  PLAINVILLE AND CODELL BY 945 PM CDT
  WEBSTER STATE PARK BY 955 PM CDT
  STOCKTON BY 1010 PM CDT

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3913 9957 3948 9951 3945 9904 3912 9914
TIME...MOT...LOC 0228Z 202DEG 28KT 3915 9946

$$

AWJ
2 follow-up statements
000 
WWUS53 KGID 240241
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT FRI MAY 23 2008

KSC163-240315-
/O.CON.KGID.TO.W.0015.000000T0000Z-080524T0315Z/
ROOKS KS-
941 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR ROOKS
COUNTY...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PLAINVILLE...OR 27
MILES EAST OF HILL CITY...MOVING NORTH AT 30 MPH.

THE TORNADO WILL BE NEAR...
  WEBSTER STATE PARK BY 955 PM CDT
  STOCKTON BY 1000 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3913 9957 3948 9951 3945 9904 3912 9914
TIME...MOT...LOC 0241Z 189DEG 30KT 3927 9936

$$

AWJ
000 
WWUS53 KGID 240316
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT FRI MAY 23 2008

KSC163-240326-
/O.EXP.KGID.TO.W.0015.000000T0000Z-080524T0315Z/
ROOKS KS-
1016 PM CDT FRI MAY 23 2008

...THE TORNADO WARNING FOR SOUTHERN ROOKS COUNTY HAS EXPIRED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
SOUTHERN ROOKS COUNTY...AND NO LONGER POSES A THREAT TO THIS AREA. 
HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN ROOKS 
COUNTY UNTIL 1045 PM WITH THIS STORM. A WATCH ALSO REMAINS IN EFFECT 
WITH ADDITIONAL THUNDERSTORMS AND SEVERE WEATHER REMAINING POSSIBLE.

LAT...LON 3913 9957 3948 9951 3945 9904 3912 9914
TIME...MOT...LOC 0241Z 189DEG 30KT 3927 9936

$$

AWJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 23, 6:19 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 23, 6:19 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT FRI MAY 23 2008

.AVIATION...THUNDERSTORMS AND LOW CLOUDS CONTINUE TO BE THE MAIN
CONCERN FOR THE 00Z TAF. KUEX WSR-88D SHOWS THE SHOWERS AND
THUNDERSTORMS HAVE LIFTED JUST NORTH OF THE TERMINAL LOCATION AS OF
LATE THIS AFTERNOON. EXPECT ADDITIONAL THUNDERSTORMS TO GRADUALLY
MOVE BACK INTO THE TERMINAL LOCATION AS STORMS TO THE WEST AND
SOUTHWEST MOVE TOWARDS KGRI. WILL BRING STORMS BACK INTO THE TAF
AROUND 04Z...AND THEN KEEP THEM IN THE FORECAST MUCH OF THE
NIGHT. CEILINGS HAS BEEN DIFFICULT WITH EVERYTHING FROM VFR TO IFR
IN THE AREA. THOUGH KGRI IS CURRENTLY VFR...IT APPEARS LOWER
CLOUDS SHOULD MOVE BACK INTO THE KGRI AREA SOON...SO WILL START
CEILINGS A BIT LOWER THAN THE CURRENT METAR INDICATES. WILL THEN
KEEP MVFR AND IFR CEILINGS IN THROUGH THE MORNING BEFORE GOING
BACK TO VFR IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT FRI MAY 23 2008/

DISCUSSION...MANY ISSUES TO DEAL WITH OVER THE FORECAST PERIOD.
FOR TONIGHT THE CHANCES OF SEVERE WEATHER AND FLOODING ARE THE
PRIMARY CONCERN.  SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST THIS
AFTERNOON WITH H85 WARM AIR ADVECTION/THETA-E ADVECTION REMAINING
ACROSS THE AREA THIS AFTERNOON. ALL OF THE RAIN HAS CAUSED
FLOODING ISSUES IN SEVERAL SPOTS...THOUGH THE WIDESPREAD HEAVY
RAINFALL HAS FINALLY BEEN DIMINISHED FOR A TIME IN THE SOUTH THIS
AFTERNOON.

AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH THE DRY LINE ACROSS FAR WESTERN
KANSAS. THERE IS ALSO A STATIONARY BOUNDARY LOCATED ACROSS
CENTRAL KANSAS...WHICH HAS BEEN HELPING AID IN THE DEVELOPMENT OF
STORMS WE HAVE BEEN EXPERIENCING MUCH OF THE DAY. AFTERNOON WATER
VAPOR IMAGERY CONTINUED TO SHOW THE PERSISTENT UPPER LEVEL TROUGH
OVER THE WESTERN UNITED STATES.

FOR TONIGHT...THE WARM AIR ADVECTION/THETA-E ADVECTION ACROSS THE
AREA WILL CONTINUE TO REGENERATE STORMS...HOWEVER IT APPEARS THE
MAIN THREAT FOR SEVERE WEATHER SHOULD INITIALLY BE WEST OF THE
FORECAST AREA. AS STORMS BEGIN TO FIRE ALONG THE DRY LINE...IT
APPEARS THAT THE INDIVIDUAL STORMS SHOULD PRIMARILY MOVE NORTH
INITIALLY...HOWEVER AS THE LOW LEVEL JET AGAIN INCREASES AND
BECOMES MORE SOUTHERLY...THINK THAT THERE WILL BE A TENDENCY FOR
STORM ELEMENTS TO BEGIN A MORE EASTERLY PUSH. HEAVY RAINFALL
REMAINS A CONCERN FOR TONIGHT WITH MANY AREAS ALREADY SATURATED OR
FLOODED FROM RAINFALL FROM THE PREVIOUS 24-48 HOURS. 1 TO 3 HOUR
FLASH FLOOD GUIDANCE VALUES IN AREAS CURRENTLY OUTSIDE OF THE
FLASH FLOOD WATCH ARE GENERALLY 1-1.5 INCHES...SO AFTER
COLLABORATION WITH SURROUNDING OFFICES HAVE OPTED TO ADD THE
REMAINDER OF THE FORECAST AREA INTO A FLASH FLOOD WATCH FOR
TONIGHT. WHEN IT COMES TO SEVERE WEATHER FOR TONIGHT...IT APPEARS
THE MOST INTENSE CONVECTION WOULD FAVOR THE SOUTHWEST HALF WHERE
INSTABILITY REMAINS THE GREATEST INTO TONIGHT. THE TORNADO THREAT
ALSO REMAINS GREATEST IN THAT REGION WITH 09Z SREF 0-1KM HELICITY
VALUES FORECAST TO BE IN EXCESS OF 200 M2/S2 AND AND SIG TOR
VALUES OF 2 TO 4. HOWEVER...IF THE BOUNDARY DOES NOT MOVE MUCH
FARTHER NORTH...STORMS WILL TEND TO BE MORE ELEVATED ACROSS OUR
FORECAST AREA.

WILL TRY TO DECREASE POPS A BIT ON SATURDAY MORNING AS A LARGE
PIECE OF THE WESTERN UNITED STATES TROUGH LIFTS TO THE NORTH. THE
NOSE OF THE LOW LEVEL JET ALSO PUSHES NORTH AND WEAKENS ACROSS THE
AREA IN THE MORNING...SO THAT WOULD ALSO FAVOR A DECREASING POP
TREND. IN THE AFTERNOON...THE DRY LINE IS FORECAST TO BE MOVING
INTO THE CWFA WITH SBCAPE VALUES IN THE EASTERN HALF OF THE
FORECAST AREA RISING IN EXCESS OF 2000 J/KG BY LATE AFTERNOON.
WILL PUT THE HIGHEST POPS IN THE EAST FOR SATURDAY AFTERNOON INTO
SATURDAY NIGHT. THE THUNDERSTORM CHANCES CONTINUE INTO SATURDAY
NIGHT AS THE LOW LEVEL JET INCREASES...THOUGH THE BETTER FOCUS
WITH THE H85 MOISTURE TRANSPORT VECTORS IS NORTH AND EAST OF THE
CWFA. ONCE ANY LINGERING THUNDERSTORMS FROM SATURDAY NIGHT
EXIT...MUCH OF SUNDAY SHOULD BE DRY INTO THE AFTERNOON...HOWEVER
MORE STORMS ARE POSSIBLE ALONG A EASTWARD MOVING FRONTAL BOUNDARY
LATER IN THE DAY. WILL INCREASE POPS DURING THE AFTERNOON INTO
SUNDAY NIGHT WITH THE BETTER CHANCES NEAR THE BOUNDARY. THE ACTIVE
WEATHER CONTINUES INTO NEXT WEEK AND WILL KEEP POPS FOR ALL BUT
DAY 7.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ005>007-
     017>019.

&&
Hazardous weather outlook, May 23, 9:11 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
911 PM CDT FRI MAY 23 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
911 PM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE OUTLOOK AREA
TONIGHT. SOME OF THE STORMS WILL PRODUCE LARGE HAIL TO THE SIZE OF
GOLF BALLS...WIND GUSTS IN EXCESS OF 60 MPH AND VERY HEAVY
RAINFALL. A TORNADO THREAT ALSO EXISTS...MAINLY SOUTH OF A LINE
FROM ELWOOD TO GENEVA.

THE HEAVY RAINFALL TONIGHT WILL FURTHER AGGRAVATE AREAS THAT ARE
CURRENTLY EXPERIENCING FLOODING PROBLEMS. ADDITIONAL FLOODING IS
ALSO LIKELY AS HEAVY RAINFALL FALLS OVER NEARLY SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING
WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
MONDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLF BALLS AND
DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 23, 6:45 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT FRI MAY 23 2008

NEZ082-240045-
FURNAS-
645 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF NORTON...AND MOVING NORTH
AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WILSONVILLE BY 705 PM CDT
  HENDLEY BY 710 PM CDT
  BEAVER CITY BY 715 PM CDT
  EDISON BY 735 PM CDT
  HOLBROOK BY 740 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Special weather statement, May 23, 7:34 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
734 PM CDT FRI MAY 23 2008

KSZ005-NEZ083-240100-
HARLAN-PHILLIPS-
734 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTH CENTRAL PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  SOUTHERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF PHILLIPSBURG...OR NEAR
PHILLIPSBURG...AND MOVING NORTH AT 58 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  LONG ISLAND BY 740 PM CDT
  WOODRUFF BY 745 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Special weather statement, May 23, 7:43 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
743 PM CDT FRI MAY 23 2008

NEZ072-082-240130-
FURNAS-GOSPER-
743 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WILSONVILLE...OR 13 MILES
NORTHWEST OF NORTON...AND MOVING NORTH AT 47 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WILSONVILLE BY 750 PM CDT
  HENDLEY BY 755 PM CDT
  HOLLINGER BY 800 PM CDT
  CAMBRIDGE BY 805 PM CDT
  HOLBROOK BY 810 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Special weather statement, May 23, 8:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT FRI MAY 23 2008

KSZ017-240245-
ROOKS-
814 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHERN ROOKS COUNTY IN NORTH CENTRAL KANSAS

AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO 5
MILES SOUTHEAST OF CEDAR BLUFF...MOVING NORTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  PALCO BY 910 PM CDT
  ZURICH BY 915 PM CDT
  PLAINVILLE BY 920 PM CDT
  CODELL BY 925 PM CDT

THIS STORM HAS HAD A HISTORY OF PRODUCING TORNADOES ACROSS TREGO
COUNTY.

DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS ALSO EXPECTED WITH THIS
STORM AS IT MOVES INTO SOUTHERN ROOKS COUNTY.

PEOPLE IN SOUTHERN ROOKS COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

AWJ
Local storm report, May 23, 9:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             4 SW ZURICH             39.19N 99.49W
05/23/2008  E1.75 INCH       ROOKS              KS   TRAINED SPOTTER

&&

LEW
Local storm report, May 23, 9:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
908 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     DAMAR                   39.32N 99.58W
05/23/2008  E70 MPH          ROOKS              KS   TRAINED SPOTTER

&&

KISNER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:27 PM CDTTornado WarningGIDRooks63 min
May 23, 9:36 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith39 min
May 23, 9:59 PM CDTTornado WarningGIDOsborne, Phillips, Rooks, Smith46 min
May 23, 10:20 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith40 min
May 23, 10:30 PM CDTTornado WarningGIDOsborne, Smith35 min
May 23, 10:32 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks28 min
May 23, 10:38 PM CDTSevere Thunderstorm WarningGIDSmith37 min
May 23, 10:42 PM CDTAreal Flood WarningGIDJewell47 hr
May 23, 10:50 PM CDTAreal Flood WarningGIDOsborne47 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.